MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL MGIT PANTA ANTIBIOTIC MIXTURE, LYOPHILIZED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BBL MGIT PANTA ANTIBIOTIC MIXTURE, LYOPHILIZED; SYSTEM, BLOOD CULTURING
Model Number 245114
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: pma / 510(k)#: k974883.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that prior to use with bd bbl¿ mgit¿ panta¿ antibiotic mixture, lyophilized fungal contamination was discovered.The following information was provided by the initial reporter: the tb lab staff went to reconstitute a vial of panta lot 0149921 with the growth supplement lot 0149929 and noted what appears to be a fungal ball of contamination that was in the liquid supplement and was transferred to the panta when reconstituting it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted mfr report# 1119779-2021-00204 was sent in error.During investigation it was discovered that it wasn't an issue with the panta vial, it was the supplement.This issue was captured on mfr report# 1119779-2021-00205.

Brand Name
BD BBL MGIT PANTA ANTIBIOTIC MIXTURE, LYOPHILIZED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11282173
Report Number1119779-2021-00204
Device Sequence Number3544032
Product Code MDB
UDI-Device Identifier30382902451144
UDI-Public30382902451144
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number245114
Device Catalogue Number245114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1